Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 15, NWS Tampa Bay, FL

April 23, 2021

NWS Tampa Bay, FL issued this small craft advisory at Apr 23, 2021, 1:50 PM EDT. It took effect at Apr 24, 2021, 2:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2021, 1:50 PM EDT (17:50 UTC)
In effect from
Apr 24, 2021, 2:00 AM EDT
Expired
Apr 24, 2021, 8:00 PM EDT
In force
18 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

556 
WHUS72 KTBW 231750
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
150 PM EDT Fri Apr 23 2021

GMZ850-853-870-873-250000-
/O.NEW.KTBW.SC.Y.0015.210424T0600Z-210425T0000Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
150 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 2 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 1:49 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 23, 1:49 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
149 PM EDT Fri Apr 23 2021

.DISCUSSION...
Zonal flow is in place aloft this afternoon with surface high
pressure just off the Carolina coast over the Atlantic. After a
fairly cool start to the day, temperatures have warmed up quickly
under sunny skies. Really no concerns through tonight with this
setup in place. As we head into the weekend, a developing storm
system will make its way into the southeast, with a cold front
approaching the region. This will lead to low-level winds veering
more to the southeast and south for Saturday, with increasing
humidity. As the front moves over the state, rain chances will
increase for our northern areas Saturday afternoon, continuing to
move southward through Saturday night and early Sunday. Some
thunderstorms will be possible later Saturday for the Nature Coast
region, but then the upper support pulls away and we are likely left
with a decaying line of showers moving into the rest of the area
early Sunday. High pressure builds back in next week before another
system looks to move through toward the end of the week.

&&

.AVIATION...
VFR conditions are expected through the forecast period. East to
southeast winds tonight will become breezy out of the south to
southwest through Saturday.

&&

.MARINE...
High pressure to our north will shift eastward through the weekend
as an area of low pressure and associated frontal boundary
approaches the region. This will bring a chance for showers and
thunderstorms as well as winds veering to the southwest and then
eventually west for Sunday. Wind speeds are expected to reach
advisory or exercise caution levels tonight through Saturday, with
improving conditions on Sunday.

&&

.FIRE WEATHER...
High pressure over the region will move eastward through the weekend
as a front approaches from the northwest, bringing a chance for
showers and a few thunderstorms. Relative humidity values will
remain above critical levels with no fire weather concerns. No
significant fog is expected.

&&

.Preliminary Point Temps/PoPs...
TPA  71  86  75  84 /  10  10  40  30
FMY  70  89  73  89 /  20  10  10  10
GIF  68  89  72  87 /  10  20  30  30
SRQ  70  85  73  83 /  10  10  30  30
BKV  64  88  67  84 /  10  20  60  30
SPG  72  83  75  82 /  10  10  40  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 2 AM to 8 PM EDT Saturday for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL out
     20 to 60 NM.

&&

05/Carlisle

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.